I have been on methadone for almost 4 mothns. I got up to 80mg stayed there for about 2 weeks than i was ready to start to come down. I came down 10mg and 5 mg a week and got to 15mg and then had decided to quit cold turkey, due to financial reasons and the the drive to the my clinic took me 30 min there and 30 back, just got to be alittle overwhelming and costing us so much money. Im on day 4 and have been doing pretty good, i guess. I hear all these horror stories but havent yet experienced them all , and i think its due to me only being on it for 4 months and the posts ive ready have been about people on it for YEARS... do i have a lot to worry about quitting 15mg cold turkey.? What do i need to expect ect? I have had chills pretty bad, and no appetite , my legs get a little rest less and i cant get comfortable!! please someone inform me if the days are gonna get worse or what? im clueless, got no information from the clinc. Help!
20 May 2011
Methadone is a long acting opiate so it stays in the body for 3 to 5 days from the last dose. You may still experience some withdrawals from it yet. It probably will be a few more days of similar symptoms to what you have had so far with may be some stomache cramping added in. I hope not too bad as you were down to a relatively low dose. Hang in there it may get a little worse before it gets better but you'll be alright.
20 May 2011
dude... you were smart and got off early. im ending my decade of hell now. if you have ANY leftover narcs in your house put them in a ziploc bag filled with hot water and used coffee grounds. then bury that so you will never be tempted again. i finally self detoxed off of Methadone after 7 years (had three back surgeries before i was 30) and it has been horrible. i used all sorts of stuff to help. ultraclear ph, gingerforce, turmericforce. and bananas. oh, and HOT showers. what drives me INSANE is the pain i get in my forearms! in the beginning i would have thoughts of cutting them off! then my doc swithced me to Ultram. well, my brain took it as a narcotic and there i was back addicted to something. now i am back in withdrawals and miserable. my poor family. ive been in bed for a week now. taking Ativan too. if you get off someting never use something else to 'assist'. like taking Methadone to get off of Heroin. long story short... you seem to be one lucky dude.
24 May 2011
Hi beachbunny... well leme tell ya. I was on 150mg for 14yrs. For the simlar I reasons as yours, mainly money, over 3 mos I reduced my intake to 50mgs, and just stopped. I went thru the stuff you are talking about sleeplessness, leg cramps, the runs.for 3-4 weeks... then it really hit! 4-5 months i just felt horrible. I felt like someone had beat me with a bamboo stick. But every day got better. I slept ok, forced myself to eat(for me a big meal brings on sleep) and willed myself to just go another day without reverting back to the clinic... my former counceler suggested I come back on a lower dose... f**** that! NO NO NO. Now after 2 1/2 years later i'm doing good. I tell everyone ya gotta suck it up and take you pain for all the wonderful buzzzz you got from the meth.I was doing ok after 3-4 months without... Now for me personally, if take a coupla tabs or any opioid more than once in a while, It throes me right back into the withdrawals.
I have ciatica real bad and get prescribed lortabs bu I don't take them regular... I WILL NOT suffer again what I did for my 14yrs of stupidity with methadone. The pain I suffer from my back problems is far less than the withdraw from methadone Listen ,This is word!! Longlinerz
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been taking 5 mg to 190 mg of methadone every day for about a year. Am I to expect withdrawals? If so how bad? Should I take Lortabs or xanax ...
3 answers • 3 Aug 2009
For over three years I've been on methadone. At my highest, I was at 95. It has taken me about two years to get down to three. Tomorrow I will ...
1 answer • 27 Oct 2009
... you think I will start feeling less sleepy. I am not getting anything done. I can not stay awake if I sit down to read or watch tv or get on the ...
1 answer • 22 Jun 2010
I was on 80 ml and I came down to 70 at one time. I could really feel the effects so I was tempted to go back up, but I didn't. I have been on ...
2 answers • 3 Jun 2011
Dr. is having me taper down off of Opana (Opiod) and then start Methadone. I am looking for answers on what type of Withdrawels I can expect while ...
8 answers • 7 Nov 2011